Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 20, 2021Trumbull County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 20, 2021, 7:03 PM EDT for Trumbull County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 7:03 PM EDT (23:03 UTC)
Expired
Jun 20, 2021, 7:45 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS81 KCLE 202303
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Sun Jun 20 2021

OHZ014-023-202345-
Trumbull-Ashtabula Inland-
703 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES...

At 703 PM EDT, a strong thunderstorm was located over Bristolville,
or 10 miles north of Warren, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cortland, Kinsman, North Bloomfield, Andover, West Farmington,
Bristolville, Mecca, Johnston and Champion Heights.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4136 8052 4127 8093 4141 8100 4145 8100
      4167 8052
TIME...MOT...LOC 2303Z 247DEG 28KT 4139 8089 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:51 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 20, 3:51 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EDT Sun Jun 20 2021

.SYNOPSIS...
A stationary front was located from Lake Ontario to the north
shore of Lake Erie westward to south of Chicago this afternoon.
Low pressure will develop and strengthen over the Midwest
before moving northeastward across Ontario tonight. This low
will move northeast race into Quebec on Monday with a strong
cold front crossing the region. High pressure will arrive in the
wake of the cold front for the middle of next week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Humid airmass in place across the region to the south of a
stationary front that was located from Lake Ontario to the
north shore of Lake Erie westward to south of Chicago.
Convergence along a lake breeze will also assist in producing
thunderstorms through the afternoon with outflow boundaries
moving them around into the evening.

For later in the evening into the overnight our attention will
shift to the convection that is currently moving into western
Illinois. This convection will ride near the stationary boundary
as an MCS and may begin to impact NW OH shortly after sunset.
Strong to severe winds will be possible with the leading edge
of the MCS. There is some uncertainty after midnight if the
convection will lift into MI and southern Ontario or race
across northern Ohio. For now we have gone with most of the
convection lifting to the northwest of the CWA and adjust from
there. We will also have to monitor for some locally heavy
rainfall where we get any training with the MCS. Lows tonight in
the 60's to lower 70's

The boundary from the MCS and a cold front will move across the
region from west to east on Monday. There should be a new round
of convection that develops along one of the boundaries or
maybe even both as we move toward Monday evening. Strong to
severe convection will once again be possible until we can push
the humid airmass east of the area. Locally heavy rainfall will
again be possible. Highs on Monday will rang from the upper 70's
west to the mid 80's east.

Models are hinting that the frontal boundary may slow late
Monday afternoon into the evening with another ripple of low
pressure moving northward along it. So will keep some higher
POP's across the eastern CWA until around 06Z Tuesday. The cold
front should finally get another good push eastward through
sunrise on Tuesday. It will be cooler and drier in the wake of
the front with lows in the upper 40's to mid 50's.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper-level trough will be making its way east across the Great
Lakes region with the lowest 500mb temperatures over the local area
Tuesday night. High pressure at the surface will move east across
the Ohio Valley Tuesday and Wednesday, and located near the mid-
Atlantic region by Wednesday night. The airmass with this system
will be unusually cold with temperatures 10 to 15 degrees below
normal with highs in 60s Tuesday afternoon. Southerly winds on the
backside of the high should result in slight temperature recovery on
Wednesday with highs back into the 70s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
After a brief stint of ridging aloft Thursday, a shortwave trough
moves east across the upper Midwest and southern Great Lakes by
Friday. Return flow ahead of this shortwave and large scale trough
should result in increased moisture to the region with increasing
chances of precipitation Friday through the weekend. Model ensemble
average has the best chance for precipitation on Saturday. Near
normal temperatures are expected through the weekend.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Patchy MVFR ceilings that were over the region with the initial
mix of the atmosphere this morning will lift through the afternoon.
Lake breeze combined with a humid airmass will lead to scattered
convection through the afternoon as outflow boundaries move the
storms around into the evening. Expect MVFR, and brief IFR, with
any of the thunderstorms. Attention shifts to storms that are
currently over western Illinois for the later evening into the
overnight as an MCS develops. These storms may move into NW OH
after 02Z and linger well into the overnight. Initial thinking
is that the convection may move into MI and southern Ontario but
this track will need to be monitored. A cold front will move
into NW OH by mid morning Monday then move gradually eastward
through the day.

Winds will generally be from the south and southwest at 8 to 12
knots across inland locations. Near the lake from Cleveland to
Erie winds will be from the northwest with a lake breeze
boundary. Winds increase from the west on Monday with gusts
reaching 25-30 knots in the wake of the cold front.

Outlook...Non-VFR conditions possible in showers late Thursday
night.

&&

.MARINE...
South to southwest winds will begin to increase tonight to around 20
knots by Monday morning. West winds of around 15 to 25 knots will
continue through the day, which will veer to out of the northwest
with the frontal passage. northwest winds will be 20 to 25 knots
through Monday evening and early Monday night before rapidly
diminishing to 15 knots or less by early Tuesday morning. A Small
Craft Advisory will be issued for the entire Lake Erie nearshore
Monday morning through early Tuesday morning.

High pressure will build east across the Ohio Valley on Tuesday and
Wednesday, moving off to the New England coast by Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 5 AM Monday to 4 AM EDT Tuesday for
     LEZ142>149.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...Saunders
Hazardous weather outlook, Jun 20, 6:16 PM EDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
616 PM EDT Sun Jun 20 2021

OHZ003-007-009-010-212230-
Lucas-Ottawa-Erie-Lorain-
616 PM EDT Sun Jun 20 2021

...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH
LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ142>145-162>165-OHZ006-008-017>019-027-028-212230-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-
616 PM EDT Sun Jun 20 2021

...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ061-146>149-166>169-OHZ013-014-020>023-029>033-036>038-047-PAZ002-
003-212230-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on-
the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-Southern Erie-Crawford-
616 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-012-089-PAZ001-212230-
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
616 PM EDT Sun Jun 20 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH
LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 5:01 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
501 PM EDT Sun Jun 20 2021

OHZ023-202145-
Trumbull-
501 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TRUMBULL COUNTY...

At 500 PM EDT, a strong thunderstorm was located over Cortland, or
near Warren, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Warren, Cortland, North Bloomfield, Bristolville, Vienna Center,
Vienna, Mecca, Johnston, Orangeville, Yankee Lake, Brookfield Center,
West Hill, Champion Heights and Howland Center.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4122 8052 4128 8096 4144 8095 4145 8052
      4135 8051
TIME...MOT...LOC 2100Z 273DEG 25KT 4132 8076

Maines
Special weather statement, Jun 20, 5:09 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
509 PM EDT Sun Jun 20 2021

OHZ021-022-031-032-202200-
Summit-Portage-Stark-Wayne-
509 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE...NORTHERN
STARK...SOUTHERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES...

At 509 PM EDT, a strong thunderstorm was located near Doylestown, or
15 miles southwest of Akron, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, Tallmadge, North Canton,
Orrville, Mogadore, Doylestown, Hartville, Dalton, Stow, New
Franklin, Norton, Brimfield, Canal Fulton, Munroe Falls, Lakemore and
Clinton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4077 8168 4092 8180 4115 8140 4088 8118
TIME...MOT...LOC 2109Z 240DEG 24KT 4089 8166

Kahn
Special weather statement, Jun 20, 5:51 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Sun Jun 20 2021

OHZ032-033-202230-
Stark-Mahoning-
551 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT MAHONING AND EAST CENTRAL STARK
COUNTIES...

At 551 PM EDT, a strong thunderstorm was located near Sebring, or 10
miles west of Salem, moving northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Alliance, Campbell,
Canfield, Sebring, Lordstown, Austintown, Struthers, Girard, Poland,
Ellsworth, New Middletown, Lowellville, Beloit, North Jackson, Berlin
Center and Maple Ridge.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4079 8109 4088 8119 4099 8105 4099 8100
      4103 8100 4114 8086 4113 8052 4090 8052
      4090 8082 4093 8083 4093 8089 4090 8090
      4090 8108
TIME...MOT...LOC 2151Z 228DEG 33KT 4087 8104

Kahn
Special weather statement, Jun 20, 5:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
559 PM EDT Sun Jun 20 2021

OHZ032-202245-
Stark-
559 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...

At 559 PM EDT, a strong thunderstorm was located over Massillon, or 7
miles west of Canton, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Brewster, Navarre, East Canton, Meyers Lake, Hills And Dales,
Robertsville, Maximo and Perry Heights.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4069 8160 4085 8162 4096 8109 4092 8108
      4073 8109 4072 8124 4068 8124
TIME...MOT...LOC 2159Z 259DEG 16KT 4078 8151

Kahn
Local storm report, Jun 20, 6:16 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     1 NNW SOUTH RUSSELL     41.45N 81.35W
06/20/2021                   GEAUGA             OH   LAW ENFORCEMENT

            TREE DOWN ON POWERLINES. TIME ESTIMATED VIA
            RADAR.

&&

ANM
Special weather statement, Jun 20, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Sun Jun 20 2021

OHZ014-023-202345-
Trumbull-Ashtabula Inland-
703 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES...

At 703 PM EDT, a strong thunderstorm was located over Bristolville,
or 10 miles north of Warren, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cortland, Kinsman, North Bloomfield, Andover, West Farmington,
Bristolville, Mecca, Johnston and Champion Heights.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4136 8052 4127 8093 4141 8100 4145 8100
      4167 8052
TIME...MOT...LOC 2303Z 247DEG 28KT 4139 8089

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:18 PM EDTSevere Thunderstorm WarningCLEMahoning31 min
Jun 20, 2:23 PM EDTSpecial Weather StatementCLEGeauga52 min
Jun 20, 2:25 PM EDTSpecial Weather StatementCLEMedina50 min
Jun 20, 2:33 PM EDTSpecial Weather StatementCLECuyahoga42 min
Jun 20, 3:07 PM EDTSpecial Weather StatementCLETrumbull38 min
Jun 20, 3:10 PM EDTSpecial Weather StatementCLEGeauga50 min
Jun 20, 3:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga40 min
Jun 20, 3:41 PM EDTAreal Flood AdvisoryCLECuyahoga, Geauga3 hr
Jun 20, 3:42 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Jun 20, 3:51 PM EDTSmall Craft AdvisoryCLE38 hr
Jun 20, 3:52 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more38 hr
Jun 20, 4:12 PM EDTSpecial Weather StatementCLETrumbull48 min
Jun 20, 4:39 PM EDTSpecial Weather StatementCLEStark51 min
Jun 20, 5:01 PM EDTSpecial Weather StatementCLETrumbull44 min
Jun 20, 5:06 PM EDTSevere Thunderstorm WarningCLETrumbull24 min
Jun 20, 5:09 PM EDTSpecial Weather StatementCLESummit51 min
Jun 20, 5:51 PM EDTSpecial Weather StatementCLEMahoning39 min
Jun 20, 5:59 PM EDTSpecial Weather StatementCLEStark46 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.